Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 70, NWS Green Bay, WI

September 24, 2019Langlade County, Lincoln County, Oneida County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Sep 24, 2019, 10:31 PM CDT for Langlade County, Lincoln County, Oneida County, Wisconsin. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 24, 2019, 10:31 PM CDT (03:31 UTC)
Expired
Sep 24, 2019, 11:15 PM CDT
In force
44 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Langlade County, WI, Lincoln County, WI, Oneida County, WI

The radar

The Green Bay radar (KGRB), 134 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 24, 7:17 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2019-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2019-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
195 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
1635 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

164 
WUUS53 KGRB 250331
SVRGRB
WIC067-069-085-250415-
/O.NEW.KGRB.SV.W.0070.190925T0331Z-190925T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
1031 PM CDT Tue Sep 24 2019

The National Weather Service in Green Bay has issued a

* Severe Thunderstorm Warning for...
  Northeastern Lincoln County in north central Wisconsin...
  Southeastern Oneida County in north central Wisconsin...
  Western Langlade County in north central Wisconsin...

* Until 1115 PM CDT.

* At 1030 PM CDT, severe thunderstorms were located along a line
  extending from near Gilbert to 6 miles northeast of Dutch Corners
  to 11 miles west of Antigo, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Antigo and Parrish around 1045 PM CDT.
  Harrison around 1050 PM CDT.
  Rhinelander and Veterans Memorial County Park around 1110 PM CDT.
  Pearson and Ma Ka Ja Wan Scout Reservation around 1115 PM CDT.

Other locations impacted by these severe thunderstorms include Summit
Lake, Dudley, Kelly Lynn Bog Natural Area, Post Lake, Kempster, Neva,
Ormsby, Crescent Corner, Pelican Lake and Peters Marsh Wildlife Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

&&

A Tornado Watch remains in effect until midnight CDT for north
central and northeastern Wisconsin.

LAT...LON 4537 8983 4570 8939 4557 8914 4548 8904
      4547 8904 4546 8903 4543 8897 4532 8891
      4512 8923 4512 8932 4522 8951
TIME...MOT...LOC 0330Z 219DEG 28KT 4537 8970 4529 8945 4509 8937 

HAIL...<.75IN
WIND...60MPH
 
$$

RDM
3 follow-up statements
151 
WWUS53 KGRB 250343
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
1043 PM CDT Tue Sep 24 2019

WIC067-069-085-250415-
/O.CON.KGRB.SV.W.0070.000000T0000Z-190925T0415Z/
Lincoln WI-Oneida WI-Langlade WI-
1043 PM CDT Tue Sep 24 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR EAST CENTRAL LINCOLN...SOUTHEASTERN ONEIDA AND NORTHWESTERN
LANGLADE COUNTIES...

At 1043 PM CDT, severe thunderstorms were located along a line
extending from near Gilbert to near Parrish to 6 miles west of
Antigo, moving northeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Parrish around 1050 PM CDT.
  Veterans Memorial County Park around 1110 PM CDT.
  Pearson and Ma Ka Ja Wan Scout Reservation around 1115 PM CDT.

Other locations impacted by these severe thunderstorms include Summit
Lake, Dudley, Kelly Lynn Bog Natural Area, Post Lake, Kempster,
Ormsby, Pelican Lake, Peters Marsh Wildlife Area, Bavaria and
Deerbrook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

A Tornado Watch remains in effect until midnight CDT for north
central and northeastern Wisconsin.

LAT...LON 4534 8971 4565 8931 4557 8914 4548 8904
      4547 8904 4546 8903 4543 8897 4535 8894
      4519 8921 4514 8932 4522 8951
TIME...MOT...LOC 0343Z 219DEG 28KT 4544 8962 4536 8937 4516 8929 

HAIL...<.75IN
WIND...60MPH
 
$$

RDM
713 
WWUS53 KGRB 250359
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
1059 PM CDT Tue Sep 24 2019

WIC069-250408-
/O.CAN.KGRB.SV.W.0070.000000T0000Z-190925T0415Z/
Lincoln WI-
1059 PM CDT Tue Sep 24 2019

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until midnight CDT for north
central and northeastern Wisconsin.

LAT...LON 4528 8942 4545 8942 4560 8925 4557 8914
      4548 8904 4547 8904 4543 8897 4535 8894
      4519 8921 4514 8932 4524 8942 4526 8943
TIME...MOT...LOC 0358Z 219DEG 28KT 4553 8952 4545 8927 4525 8919 

$$

WIC067-085-250415-
/O.CON.KGRB.SV.W.0070.000000T0000Z-190925T0415Z/
Oneida WI-Langlade WI-
1059 PM CDT Tue Sep 24 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHEASTERN ONEIDA AND NORTHWESTERN LANGLADE COUNTIES...

At 1058 PM CDT, severe thunderstorms were located along a line
extending from near Harrison to 6 miles east of Parrish to 6 miles
southwest of Veterans Memorial County Park, moving northeast at 30
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Veterans Memorial County Park around 1110 PM CDT.
  Pearson and Ma Ka Ja Wan Scout Reservation around 1115 PM CDT.

Other locations impacted by these severe thunderstorms include
Deerbrook, Summit Lake, Kelly Lynn Bog Natural Area, Post Lake,
Kempster, Ormsby, Enterprise, Pelican Lake, Peters Marsh Wildlife
Area and Koepenick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

A Tornado Watch remains in effect until midnight CDT for north
central and northeastern Wisconsin.

LAT...LON 4528 8942 4545 8942 4560 8925 4557 8914
      4548 8904 4547 8904 4543 8897 4535 8894
      4519 8921 4514 8932 4524 8942 4526 8943
TIME...MOT...LOC 0358Z 219DEG 28KT 4553 8952 4545 8927 4525 8919 

HAIL...<.75IN
WIND...60MPH
 
$$

RDM
232 
WWUS53 KGRB 250406
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
1106 PM CDT Tue Sep 24 2019

WIC067-085-250416-
/O.EXP.KGRB.SV.W.0070.000000T0000Z-190925T0415Z/
Oneida WI-Langlade WI-
1106 PM CDT Tue Sep 24 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ONEIDA AND
NORTHWESTERN LANGLADE COUNTIES WILL EXPIRE AT 1115 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with these thunderstorms.

A Tornado Watch remains in effect until midnight CDT for north
central and northeastern Wisconsin.

LAT...LON 4528 8942 4545 8942 4560 8925 4557 8914
      4548 8904 4547 8904 4543 8897 4535 8894
      4519 8921 4514 8932 4524 8942 4526 8943
TIME...MOT...LOC 0406Z 219DEG 28KT 4558 8947 4550 8922 4530 8914 

$$

RDM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 6:27 PM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Sep 24, 6:27 PM CDT, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
627 PM CDT Tue Sep 24 2019

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Wednesday
Issued at 233 PM CDT Tue Sep 24 2019

The latest RAP analysis and satellite/radar imagery show a cold
front moving into the northern Mississippi Valley early this
afternoon. Outside of some rain over northern Minnesota, the front
has been inactive across the region so far. After a cool morning,
temps and dewpoints have been steadily rising through the day
over Wisconsin, and some dewpoints approaching 65 degrees are
showing up on observations over the southwest part of the state.
This trend should continue through the rest of the afternoon as a
35 to 40 kt low level jet cranks up ahead of the front and advects
deeper moisture to the northeast. Expectations remain that
improving convective parameters will set the stage for rapid
thunderstorm development from northern Iowa to western Wisconsin
in the 21-00z time period. As those thunderstorms track east,
severe thunderstorm potential is the main forecast concern.

Tonight...The cold front will track east and across the region
bringing the potential for severe weather and localized flooding.
Convective parameters, with most unstable capes up to 1500 j/kg
and effective shears of 30 to 40 kts, will likely peak this
evening as the thunderstorms enter central and north-central WI
around the 00-02z time period. Strengthening wind profiles with a
low level jet around 50 kts, and 0-1 km/0-3 km helicities in the
200-300 range will make damaging winds the primary concern, with
bowing segments possible. Large hail could also occur in the
strongest storms. Given the high helicities, cannot rule out an
isolated tornado as well. Instability is expected diminish
relatively quickly through the evening, and HREF max reflectivity
paintball show storms should be weakening as they move into
northeast WI late in the evening into early overnight. Some risk
that strong gusty winds and heavy rainfall could persist into
northeast WI despite an overall weakening trend of the storms.
Most storms should be exiting northeast WI during the 06-08z time
period as winds turn to the west and remain breezy behind the
front. Low temps will remain mild, and range from the mid 50s to
low 60s across the region.

Wednesday...The cold front is forecast to move into northern Lower
Michigan by early Wednesday morning. But flattened upper troughing
is expected to remain overhead through the day. Combined with
100-200 j/kg of instability that is anticipated to develop with
the heat of the day, could see some showers or maybe a rumble of
thunder develop during the afternoon, mostly over northern WI.
West winds will be breezy with gusts to 30 mph possible. Highs
ranging from the low 60s over the far north to low 70s over east-
central WI.

.LONG TERM...Wednesday Night Through Tuesday
Issued at 233 PM CDT Tue Sep 24 2019

High pressure will track to the south of the area Wednesday night
and Thursday, keeping the area dry with temperatures just below
normal for this time of year. Rain chances return by the end of
the work week as a low pressure system approaches the region from
the west. After a brief break in precipitation early in the
weekend, the unsettled pattern returns later in the weekend and
into early next week as a series of low pressure systems bring
several chances for additional rain showers and thunderstorms.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 627 PM CDT Tue Sep 24 2019

A cold front will produce a line of showers and thunderstorms
as it moves across the area tonight. MVFR conditions are expected with
the arrival of the rain, with local IFR in thunderstorms. Low level
wind shear is possible late this evening with south winds at 10 knots
at the surface with southwest winds around 50 knots at 2000 ft agl.

The cold front will exit the area early Wednesday, with gusty west winds
and VFR conditions likely by noon. Good flying weather is generally
expected Wednesday afternoon through Thursday.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MPC
LONG TERM......Kurimski
AVIATION.......RDM
Hazardous weather outlook, Sep 24, 7:37 PM CDT, 2 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
737 PM CDT Tue Sep 24 2019

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-260045-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
737 PM CDT Tue Sep 24 2019

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Thunderstorms are likely tonight. Some storms may be severe, with
damaging winds being the main concern. Large hail, isolated tornadoes,
and localized flooding will also be possible. A tornado watch is
in effect for areas west of the Fox Valley and lakeshore through
midnight.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

The next chance for thunderstorms arrives Thursday night into
Friday evening. At this time, it appears that none of these storms
will become severe. However, heavy rainfall will be possible.

Additional thunderstorm chances are expected for Sunday into next
Tuesday. It is too early to determine whether any of these storms
may become severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed tonight.

LMZ521-522-541>543-260045-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
737 PM CDT Tue Sep 24 2019

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Thunderstorms are possible late tonight. Any storms that develop
will pose a hazard to boaters on the lake and bay.

South to southwest will increase up to 25 knots tonight. In
addition, waves will build to 3 to 5 feet on the Lake tonight.
These winds and waves will lead to hazardous conditions for small
craft.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Thunderstorms are also possible Thursday night into Friday night
and again Sunday into next Tuesday. Any storms that develop will
pose a hazard to boaters on the lake and bay.

Southwest winds will shift to the west Wednesday with gusts to 25
knots possible. This will lead to hazardous conditions for small
craft through Wednesday afternoon.

South winds and high waves may become a hazard to small craft on
on Friday.

RDM/Bersch

In the hours before

Local storm report, Sep 24, 9:50 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
950 PM CDT TUE SEP 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND DMG     6 E MINOCQUA            45.86N 89.57W
09/24/2019                   ONEIDA             WI   LAW ENFORCEMENT

            TREES DOWN NEAR COUNTY J/E. TIME ESTIMATED BY RADAR

&&

BERSCH
Local storm report, Sep 24, 10:06 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1006 PM CDT TUE SEP 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND GST     MARSHFIELD              44.66N 90.16W
09/24/2019  E50 MPH          WOOD               WI   AMATEUR RADIO

&&

BERSCH
Local storm report, Sep 24, 10:11 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1011 PM CDT TUE SEP 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     N CHEROKEE              44.90N 90.22W
09/24/2019                   MARATHON           WI   LAW ENFORCEMENT

            TREES DOWN. TIME ESTIMATED.

&&

BERSCH
Local storm report, Sep 24, 10:15 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1015 PM CDT TUE SEP 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     TSTM WND GST     WAUSAU                  44.96N 89.63W
09/24/2019  E50 MPH          MARATHON           WI   AMATEUR RADIO

&&

BERSCH
Local storm report, Sep 24, 10:22 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1022 PM CDT TUE SEP 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     HAIL             1 NE HALDER             44.80N 89.84W
09/24/2019  E0.25 INCH       MARATHON           WI   AMATEUR RADIO

&&

BERSCH
Local storm report, Sep 24, 10:25 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1025 PM CDT TUE SEP 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     TSTM WND GST     ANTIGO                  45.15N 89.15W
09/24/2019  M51 MPH          LANGLADE           WI   TRAINED SPOTTER

&&

BERSCH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 8:35 PM CDTSevere Thunderstorm WarningGRBVilas85 min
Sep 24, 8:52 PM CDTSevere Thunderstorm WarningGRBOneida68 min
Sep 24, 9:21 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Wood24 min
Sep 24, 9:39 PM CDTSevere Thunderstorm WarningGRBLincoln, Marathon, Wood51 min
Sep 24, 10:56 PM CDTSpecial Weather StatementGRBForest, Langlade49 min
Sep 24, 11:45 PM CDTSpecial Weather StatementGRBPortage, Wood45 min
Sep 24, 11:52 PM CDTSpecial Weather StatementGRBFlorence, Marinette53 min
Sep 25, 12:20 AM CDTSpecial Weather StatementGRBPortage, Wood40 min
Sep 25, 8:42 AM CDTSpecial Weather StatementGRBOneida48 min
Sep 25, 9:15 AM CDTSpecial Weather StatementGRBForest45 min
Sep 25, 9:56 AM CDTSpecial Weather StatementGRBMarinette49 min
Sep 25, 6:41 PM CDTSpecial Weather StatementGRBOneida34 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.